Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 110, NWS Corpus Christi, TX

November 7, 2016Live Oak County, McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 7, 2016, 4:53 PM CST for Live Oak County, McMullen County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 7, 2016, 4:53 PM CST (22:53 UTC)
Expired
Nov 7, 2016, 5:45 PM CST
In force
52 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Live Oak County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 5:36 PM CSTTSTM WND DMG8 Ne Loma Alta, TXTREES DOWN WITH WINDS ESTIMATED 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1064 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

977 
WUUS54 KCRP 072253
SVRCRP
TXC297-311-072345-
/O.NEW.KCRP.SV.W.0110.161107T2253Z-161107T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 PM CST MON NOV 7 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
  EASTERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 545 PM CST

* AT 452 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR TILDEN...
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  TILDEN...CHOKE CANYON...SIMMONS AND CALLIHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CORPUS CHRISTI.

&&

LAT...LON 2856 9821 2814 9822 2814 9867 2858 9862
TIME...MOT...LOC 2252Z 330DEG 19KT 2842 9847 

HAIL...1.25IN
WIND...<50MPH
 
$$

GW
2 follow-up statements
871 
WWUS54 KCRP 072308
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
508 PM CST MON NOV 7 2016

TXC297-311-072345-
/O.CON.KCRP.SV.W.0110.000000T0000Z-161107T2345Z/
LIVE OAK TX-MCMULLEN TX-
508 PM CST MON NOV 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHWESTERN LIVE OAK AND EASTERN MCMULLEN COUNTIES...

AT 507 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF TILDEN...MOVING SOUTH AROUND 20 MPH. THIS STORM HAS ONLY WEAKENED
SLIGHTLY...BUT STILL COULD BE PRODUCING LARGE HAIL...AND COULD EVEN
INTENSIFY AS IT MOVES INTO A MORE UNSTABLE AREA. 

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
TILDEN...CHOKE CANYON...SIMMONS AND CALLIHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CORPUS CHRISTI.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2856 9821 2814 9822 2814 9867 2858 9862
TIME...MOT...LOC 2307Z 339DEG 16KT 2837 9847 

HAIL...1.00IN
WIND...<50MPH
 
$$

GW
754 
WWUS54 KCRP 072335
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
535 PM CST MON NOV 7 2016

TXC297-311-072345-
/O.CON.KCRP.SV.W.0110.000000T0000Z-161107T2345Z/
LIVE OAK TX-MCMULLEN TX-
535 PM CST MON NOV 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHWESTERN LIVE OAK AND EASTERN MCMULLEN COUNTIES...

AT 535 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF LOMA ALTA...OR 15 MILES SOUTHEAST OF TILDEN...MOVING SOUTHEAST AT
20 MPH. THIS STORM HAS RE-INTENSIFIED...AND ANOTHER WARNING MAY HAVE
TO BE ISSUED WHEN THIS WARNING EXPIRES. 

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
TILDEN...CHOKE CANYON...SIMMONS AND CALLIHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CORPUS CHRISTI.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2856 9821 2814 9822 2814 9867 2858 9862
TIME...MOT...LOC 2335Z 323DEG 19KT 2827 9843 

HAIL...1.25IN
WIND...<50MPH
 
$$

GW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 3:55 PM CST, 58 minutes earlier.

Area forecast discussion, Nov 7, 3:55 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
355 PM CST Mon Nov 7 2016

.SHORT TERM (Tonight through Tuesday night)...

Isolated to scattered showers and thunderstorms continue across
South Texas this afternoon. Latest SPC mesoanalysis shows SBCAPE
values between 2000 and 2500 over the area, which could result in
some strong storms during the afternoon hours. Small hail and
gusty winds would be the primary hazards in any of the stronger
storms. Brief moderate to heavy rains may accompany any storm that
develops as well.

There may be a lull in activity later this evening, but additional
chances for showers and thunderstorms will occur tonight into
Tuesday morning. This is in part to upper trough hanging back to
the west and a southward moving cold front. Hi-res models suggest
renewed convection over the after especially after midnight. Will
keep chances pops in the forecast for tonight. Near surface
moisture and low temp/dewpoint spreads may result in another round
of fog developing tonight across inland parts of the area.

Trough axis remains back to the west of the forecast area on
Tuesday. Sufficient moisture hangs around the area, especially
across the east where PW values will be around 1.5 inches. Did not
change pops drastically on Tuesday as 30 to 40 percent remain
valid. Cloud cover and precip will keep temps in the mid/upper
70s to near 80 on Tuesday.

Rain chances will begin to diminish on Tuesday night as drier air
moves into the area, but will keep 20 pops over land and 30/40
pops over the waters where deeper moisture will reside. Overnight
lows will fall into the upper 50s to lower 60s with 70s along the
coast.

&&

.LONG TERM (Wednesday through Monday)...

Models continue to prog a potent cut-off low developing over N Mex
by mid week and continuing through the weekend with embedded short
waves tracking NE across S TX on occasion. Timing and position of
these short waves and the main upper low will ultimately determine
where the better rain chances will be through the latter part of the
week. At the sfc, models are in fair agreement with high pressure
building southward across S TX Wed in the wake of a cold front. This
will lead to a stable airmass and decreasing low level moisture as
well as cooler temps. A coastal trough is progged to be located well
south of the CWA the latter part of the week. With moisture progged
to be limited, went with lower pops than what the superblend output
advertised. Did not want to completely remove pops due to the
expected upper support from the low to the west and a weak to mod
upper jet tracking across the region. Am expecting that any precip
that does develop the latter part of the week will be generally isol
-shra's or patchy -ra at best. Better chances will be over the
waters where deeper moisture is expected along with proximity to sfc
trough.

As for winds in the wake of the front, could see advisory conditions
Wed into Thu. Winds will generally be N to NE and will gradually
decrease the latter part of the week into the weekend.

Temps are expected to be near or below normal through the extended.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    67  80  63  76  62  /  40  40  20  20  10
Victoria          62  77  59  74  57  /  40  30  20  10  10
Laredo            67  80  61  72  59  /  40  40  20  30  10
Alice             64  79  60  75  58  /  40  40  20  20  10
Rockport          68  79  64  75  59  /  40  40  20  20  10
Cotulla           66  79  61  72  58  /  40  40  20  20  10
Kingsville        65  79  61  76  58  /  40  40  20  20  10
Navy Corpus       70  79  67  75  64  /  40  40  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TB/78...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Nov 7, 4:12 AM CST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
412 AM CST MON NOV 7 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
412 AM CST MON NOV 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ANTICIPATED TODAY AND TONIGHT OVER SOUTH
TEXAS AND OVER THE ADJACENT WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS EARLY TUESDAY.

SMALL CRAFT ADVISORIES MAY BE REQUIRED TUESDAY NIGHT THROUGH
WEDNESDAY FOR THE COASTAL WATERS OF THE MIDDLE TEXAS COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/79

In the hours before

Special weather statement, Nov 7, 2:58 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CST MON NOV 7 2016

TXZ241-242-072145-
KLEBERG-JIM WELLS-
258 PM CST MON NOV 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JIM WELLS AND
SOUTHWESTERN KLEBERG COUNTIES...

AT 257 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR PREMONT...
MOVING SOUTH-SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS OF 40 MPH OR MORE ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PREMONT AND LA GLORIA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2726 9799 2726 9822 2750 9822 2750 9789
      2724 9789 2724 9792 2723 9795 2722 9796
      2721 9798
TIME...MOT...LOC 2057Z 022DEG 8KT 2740 9808

GW
Special weather statement, Nov 7, 3:43 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CST MON NOV 7 2016

TXZ240-241-072230-
DUVAL-JIM WELLS-
343 PM CST MON NOV 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUVAL AND
SOUTHWESTERN JIM WELLS COUNTIES...

AT 342 PM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CRUZ CALLE TO LA GLORIA. MOVEMENT
WAS SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PREMONT...CRUZ CALLE...LA GLORIA AND CONCEPCION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2726 9833 2742 9836 2739 9806 2736 9806
      2726 9808
TIME...MOT...LOC 2142Z 024DEG 9KT 2733 9827 2730 9815

GW
Special weather statement, Nov 7, 4:01 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CST MON NOV 7 2016

TXZ230-072215-
MCMULLEN-
401 PM CST MON NOV 7 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MCMULLEN COUNTY...

AT 401 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER CROSS...OR 10
MILES SOUTH OF CHRISTINE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CROSS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2858 9840 2858 9872 2864 9872 2864 9840
TIME...MOT...LOC 2201Z 238DEG 16KT 2863 9853

GW
Special weather statement, Nov 7, 4:22 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
422 PM CST MON NOV 7 2016

TXZ233-072315-
GOLIAD-
422 PM CST MON NOV 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GOLIAD
COUNTY...

AT 422 PM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CHARCO TO 6 MILES NORTHWEST OF
BERCLAIR. THE STORMS ARE MOVING SLOWLY NORTHWARD.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BERCLAIR AND CHARCO.

LAT...LON 2850 9738 2851 9756 2852 9757 2852 9765
      2854 9769 2867 9776 2868 9776 2888 9748
TIME...MOT...LOC 2222Z 343DEG 2KT 2868 9763 2861 9764

GW
Special weather statement, Nov 7, 4:39 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 PM CST MON NOV 7 2016

TXZ230-072330-
MCMULLEN-
439 PM CST MON NOV 7 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN COUNTY...

AT 438 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR TILDEN...
MOVING NORTHEAST AT LESS THAN 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TILDEN...CALLIHAM...CROSS AND CROWTHER.

LAT...LON 2834 9835 2836 9868 2864 9867 2864 9835
TIME...MOT...LOC 2238Z 206DEG 19KT 2852 9848

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 2:58 PM CSTSpecial Weather StatementCRPBrooks47 min
Nov 7, 3:43 PM CSTSpecial Weather StatementCRPBrooks47 min
Nov 7, 4:01 PM CSTSpecial Weather StatementCRPMcMullen14 min
Nov 7, 4:22 PM CSTSpecial Weather StatementCRPGoliad53 min
Nov 7, 4:39 PM CSTSpecial Weather StatementCRPMcMullen51 min
Nov 7, 5:44 PM CSTSevere Thunderstorm WarningCRPLive Oak, McMullen46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.